Arkansas, 2007Hail and Lightning Strike in Arkansas, May 15, 2007
May 15, 2007 · NWS MEG · 2 events in 2 counties and zones
A cold front moved into East Arkansas during the afternoon and evening hours of May 15, 2007. Numerous showers and thunderstorms developed ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into East Arkansas during the afternoon and evening hours of May 15, 2007. Numerous showers and thunderstorms developed ahead of the front. Some of the storms produced large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 15, 2:19 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, May 15, 2:19 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT TUE MAY 15 2007
.DISCUSSION...
STRONG THUNDERSTORMS DEVELOPED THIS AFTERNOON ALONG AN INSTABILITY
AXIS STRETCHING ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA.
ADDITIONAL THUNDERSTORMS THAT FORMED ALONG AND AHEAD OF THE COLD
FRONT OVER CENTRAL ARKANSAS WILL MOVE INTO THE MID SOUTH THIS
EVENING. THESE STORMS WILL MOVE INTO AREAS WHERE ABUNDANT SUN
OCCURRED AND HAS THE BETTER INSTABILITY. THERE COULD BE A WINDOW
OF TWO TO FOUR HOURS OF A FEW SEVERE THUNDERSTORMS OVER NORTHEAST
ARKANSAS LATER THIS AFTERNOON. THE REMAINDER OF THE AREA MAY SEE
PULSE SEVERE STORMS BUT THE UPPER FLOW REMAINS VERY WEAK. SEVERE
STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS
AND DAMAGING WINDS. THE SEVERE THREAT WILL DECREASE RAPIDLY AFTER
8 PM FOR MOST LOCATIONS.
THE FRONT WILL MOVE SOUTHEAST OVERNIGHT TAKING THE RAIN WITH IT.
MOST OF THE RAIN WILL SHIFT SOUTH AND EAST OF THE FORECAST AREA
BY WEDNESDAY AFTERNOON.
COOL DRY AIR WILL MOVE INTO THE MID SOUTH WITH ANOTHER AREA OF
SURFACE HIGH PRESSURE BUILDING IN BEHIND IT ON THURSDAY. A
SHORTWAVE DROPPING OUT OF THE GREAT LAKES WILL REMAIN WELL
NORTHEAST OF THE AREA...THUS HAVE REMOVED MENTION OF RAIN FOR
THE NORTHEAST PARTS OF THE FORECAST AREA.
DRY CONDITIONS WILL PERSIST THROUGH EARLY NEXT WEEK AS A BROAD
UPPER LEVEL RIDGE ANCHORS ITSELF OVER THE NATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 61 75 56 77 / 100 20 10 0
MKL 60 73 46 75 / 100 10 10 0
JBR 58 74 51 76 / 100 10 10 0
TUP 64 75 51 77 / 80 40 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
AC
Hazardous weather outlook, May 15, 2:44 AM CST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
344 AM CDT TUE MAY 15 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
344 AM CDT TUE MAY 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE INTO THE MIDSOUTH LATE THIS AFTERNOON INTO
THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD
OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
NORTHWEST OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE. THE
BEST TIMING FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT
CDT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM
THE STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING.
KRM
In the hours before
Local storm report, May 15, 1:29 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
229 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 1 E DOWNTOWN MEMPHIS 35.13N 90.03W
05/15/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.
0212 PM TSTM WND DMG 1 E DOWNTOWN MEMPHIS 35.13N 90.03W
05/15/2007 SHELBY TN PUBLIC
A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
MIDTOWN.
&&
KNSSpecial weather statement, May 15, 1:41 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT TUE MAY 15 2007
MSZ012-152015-
PANOLA MS-
241 PM CDT TUE MAY 15 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6
MILES SOUTHEAST OF CURTIS STATION AT 241 PM CDT...MOVING NORTHEAST AT
20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN PANOLA COUNTY...INCLUDING THE CITY OF BATESVILLE...SHOULD
MONITOR THIS STORM CLOSELY..
Local storm report, May 15, 1:44 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 1 E DOWNTOWN MEMPHIS 35.13N 90.03W
05/15/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.
0212 PM TSTM WND DMG 1 E DOWNTOWN MEMPHIS 35.13N 90.03W
05/15/2007 SHELBY TN PUBLIC
A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
MIDTOWN.
0215 PM FLASH FLOOD CLARKSDALE 34.20N 90.58W
05/15/2007 COAHOMA MS LAW ENFORCEMENT
SEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL
AREAS IN CLASKSDALE.
&&
KNSSpecial weather statement, May 15, 2:03 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CDT TUE MAY 15 2007
MSZ002-003-152030-
BENTON MS-MARSHALL MS-
303 PM CDT TUE MAY 15 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON AND MARSHALL COUNTIES.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5
MILES SOUTHEAST OF HOLLY SPRINGS AT 303 PM CDT...MOVING NORTHEAST AT
15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING THE CITY OF HOLLY
SPRINGS...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 2:08 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT TUE MAY 15 2007
ARZ027-152045-
POINSETT AR-
308 PM CDT TUE MAY 15 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...POINSETT COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF MARKED TREE AT 308 PM
CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN POINSETT COUNTY...INCLUDING THE CITIES OF LEPANTO...MARKED
TREE AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 2:44 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
344 PM CDT TUE MAY 15 2007
ARZ028-MOZ115-152115-
MISSISSIPPI AR-PEMISCOT MO-
344 PM CDT TUE MAY 15 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI AND PEMISCOT
COUNTIES.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER BLYTHEVILLE AT 344 PM CDT...MOVING NORTH
AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF
BLYTHEVILLE...CARUTHERSVILLE...GOSNELL...HAYTI AND STEELE...SHOULD
MONITOR THIS STORM CLOSELY..
Lightning, Mississippi
- When
- May 15, 3:35 PM CST
- Where
- Mississippi County, Blytheville
- Property damage
- $7,000
- Reported by
- Newspaper
- Coordinates
- 35.920, -89.920
Lightning struck a tree and power lines on West Walnut Street in Blytheville causing them to fall on a nearby house. Moderate damage was reported to the house, but no injuries were reported.
Hail, Lee
- When
- May 15, 5:42 PM CST to 5:47 PM CST
- Where
- Lee County, Marianna
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.770, -90.750
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, May 15, 20071 death · $175,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 15, 20071 injured · $1.7 million · 2.75 in hail · 83 events
- Tornado and Damaging Winds in Indiana, May 15, 2007$623,000 · EF0 · 27 events
- Wildfire in New Jersey, May 15 to 21, 20072 injured · $500,000 · 1 event
- Flash Flood and Hail in Arkansas, May 15, 2007$500,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Mississippi, May 15, 2007$271,000 · 1 in hail · 16 events
- Tornado and Hail in Ohio, May 15, 2007$131,000 · EF0 · 25 events
- Hail and Damaging Winds in Kentucky, May 15, 2007$134,000 · 56 kt wind · 20 events
- Hail and Damaging Winds in Michigan, May 15, 2007$230,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Missouri, May 15, 2007$121,000 · 65 kt wind · 6 events
- Hail and Damaging Winds in Illinois, May 15, 20071 injured · $53,000 · 60 kt wind · 14 events
- Damaging Winds in Michigan, May 15, 2007$100,000 · 83 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33011, 33006.